Skip to main content

IVIg in MIS-C

Feb 08, 2021 11:07 am

Among children with multisystem inflammatory syndrome (MIS-C), treatment with IVIG and methylprednisolone vs IVIG alone was associated with a more favorable fever course. MIS-C is a rare but serious pediatric condition associated with COVID-19 where different body parts can become inflamed, including the heart, lungs, kidneys, brain, skin, eyes, or gastrointestinal organs.

This retrospective cohort study included 111 children with MIS-C. After propensity score matching, the rate of treatment failure (defined by the persistence of fever 2 days after the introduction of first-line therapy or recrudescence of fever within 7 days) for those who received IVIG plus methylprednisolone vs IVIGs alone was 9% vs 51%. The primary outcome was persistence of fever 2 days after the introduction of initial therapy or recrudescence of fever within 7 days, which defined treatment failure. Secondary outcomes included a second-line therapy, hemodynamic support, acute left ventricular dysfunction after first-line therapy, and length of stay in the pediatric intensive care unit. 

Among 181 children with suspected MIS-C, 111 fulfilled the World Health Organization definition (58 females [52%]; median age, 8.6 years). Five children did not receive either treatment.

Overall, 3 of 34 children (9%) in the IVIG and methylprednisolone group and 37 of 72 (51%) in the IVIG alone group did not respond to treatment. Treatment with IVIG and methylprednisolone vs IVIG alone was associated with lower risk of treatment failure (absolute risk difference, −0.28 [95% CI, −0.48 to −0.08]; odds ratio [OR], 0.25 [95% CI, 0.09 to 0.70]; P = .008). IVIG and methylprednisolone therapy vs IVIG alone was also significantly associated with lower risk of use of second-line therapy, hemodynamic support, acute left ventricular dysfunction occurring after initial therapy, and duration of stay in the pediatric intensive care unit.

 

Disclosures
The author has no conflicts of interest to disclose related to this subject

Add new comment

If you are a health practitioner, you may to comment.

Due to the nature of these comment forums, only health practitioners are allowed to comment at this time.

×